Alert archive / Texas / Freeze Warnings in 2016

Freeze Warning 4, NWS Austin/San Antonio, TX

December 17, 201621 counties in Texas

NWS Austin/San Antonio, TX issued this freeze warning at Dec 17, 2016, 2:37 PM CST for 21 counties in Texas. It took effect at Dec 17, 2016, 10:00 PM CST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 17, 2016, 2:37 PM CST (20:37 UTC)
In effect from
Dec 17, 2016, 10:00 PM CST
Expired
Dec 18, 2016, 12:00 PM CST
In force
14 hr
Issued by
NWS Austin/San Antonio, TX
All 21 counties

Atascosa County, TX, Bastrop County, TX, Bexar County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Medina County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 36 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2016-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2016-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-652 J/kg
Mixed-layer LCL
1167 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

066 
WWUS74 KEWX 172037
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
237 PM CST SAT DEC 17 2016

TXZ183-191>194-202>209-218>221-223-181200-
/O.NEW.KEWX.FZ.W.0004.161218T0400Z-161218T1800Z/
/O.NEW.KEWX.WI.Y.0005.161218T0100Z-161218T1600Z/
VAL VERDE-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR-
COMAL-GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-
GONZALES-
INCLUDING THE CITIES OF...DEL RIO...SAN MARCOS...AUSTIN...
BASTROP...GIDDINGS...BRACKETVILLE...UVALDE...HONDO...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...GONZALES
237 PM CST SAT DEC 17 2016

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON CST
SUNDAY...

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
NOON CST SUNDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND
ADVISORY IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CST SUNDAY.

* TIMING...WINDS BECOMING STRONG AND GUSTY AS EARLY AS 7 PM THIS
  EVENING WITH FREEZING CONDITIONS EXPECTED AS EARLY AS 10 PM THIS
  EVENING. 

* WINDS...25 TO 35 MPH WITH A FEW GUSTS TO AROUND 40 MPH.

* TEMPERATURE...LIGHT FREEZING CONDITIONS EXPECTED ALONG US
  HIGHWAY 90 WITH A HARD FREEZE IN THE MIDDLE 20S LIKELY OVER
  PARTS OF THE THE HILL COUNTRY...SOUTHERN EDWARDS PLATEAU...AND
  SOUTH-CENTRAL TEXAS.

* IMPACTS...STRONG WINDS MAY DISPLACE LOOSE OBJECTS...AND COULD
  RESULT IN MINOR PROPERTY DAMAGE. THE WIND COMBINED WITH THE
  DRAMATIC CHANGE IN TEMPERATURE COULD RESULT IN HAZARDOUS
  CONDITIONS TO THOSE CAUGHT OUTDOORS AS WELL AS SENSITIVE
  ANIMALS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ171>173-184>190-217-222-224-225-228-181200-
/O.NEW.KEWX.WI.Y.0005.161218T0100Z-161218T1600Z/
LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-MAVERICK-KARNES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...EAGLE PASS...KARNES CITY...CUERO...
HALLETSVILLE...CARRIZO SPRINGS
237 PM CST SAT DEC 17 2016

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM CST SUNDAY. 

* TIMING...BEGINNING AS EARLY AS 7 PM OVER THE HILL COUNTRY AND
  SOUTHERN EDWARDS PLATEAU AND AS EARLY AS 9 PM OVER ADJACENT
  AREAS OF SOUTH CENTRAL TEXAS.

* WINDS...25 TO 35 MPH WITH A FEW GUSTS TO AROUND 40 MPH.

* IMPACTS...STRONG WINDS MAY DISPLACE LOOSE OBJECTS...AND COULD
  RESULT IN MINOR PROPERTY DAMAGE. THE WIND COMBINED WITH THE
  DRAMATIC CHANGE IN TEMPERATURE COULD RESULT IN HAZARDOUS
  CONDITIONS TO THOSE CAUGHT OUTDOORS AS WELL AS SENSITIVE
  ANIMALS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

OAKS/ALLEN
3 follow-up statements
341 
WWUS74 KEWX 180348 AAA
NPWEWX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
948 PM CST SAT DEC 17 2016

TXZ222-224-225-181200-
/O.EXA.KEWX.FZ.W.0004.161218T0400Z-161218T1800Z/
/O.CON.KEWX.WI.Y.0005.000000T0000Z-161218T1600Z/
KARNES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...KARNES CITY...CUERO...HALLETSVILLE
948 PM CST SAT DEC 17 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY...
...FREEZE WARNING IN EFFECT UNTIL NOON CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT UNTIL NOON CST SUNDAY. 

* TIMING...STRONG WIND GUSTS SATURDAY NIGHT THROUGH SUNDAY
  MORNING AND FREEZING TEMPERATURES SUNDAY MORNING.

* WINDS...25 TO 35 MPH WITH A FEW GUSTS TO AROUND 40 MPH.

* TEMPERATURE...LOWS AROUND 32 DEGREES.

* IMPACTS...STRONG WINDS MAY DISPLACE LOOSE OBJECTS...AND COULD 
  RESULT IN MINOR PROPERTY DAMAGE. THE WIND COMBINED WITH THE 
  DRAMATIC CHANGE IN TEMPERATURE COULD RESULT IN HAZARDOUS 
  CONDITIONS TO THOSE CAUGHT OUTDOORS AS WELL AS SENSITIVE 
  ANIMALS AND VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ183-191>194-202>209-218>221-223-181200-
/O.CON.KEWX.FZ.W.0004.161218T0400Z-161218T1800Z/
/O.CON.KEWX.WI.Y.0005.000000T0000Z-161218T1600Z/
VAL VERDE-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR-
COMAL-GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-
GONZALES-
INCLUDING THE CITIES OF...DEL RIO...SAN MARCOS...AUSTIN...
BASTROP...GIDDINGS...BRACKETVILLE...UVALDE...HONDO...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...GONZALES
948 PM CST SAT DEC 17 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY...
...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
NOON CST SUNDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND
ADVISORY IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CST SUNDAY.

* TIMING....STRONG WIND GUSTS SATURDAY NIGHT THROUGH SUNDAY
  MORNING. FREEZING CONDITIONS LATE SATURDAY NIGHT THROUGH SUNDAY
  MORNING.

* WINDS...25 TO 35 MPH WITH A FEW GUSTS TO AROUND 40 MPH.

* TEMPERATURE...28 TO 32 DEGREES ALONG AND EAST OF I-35 AND ALONG
  AND SOUTH OF U.S. 90. HARD FREEZE OF 22 TO 28 DEGREES WEST OF
  I-35 ACROSS THE HILL COUNTRY.

* IMPACTS...STRONG WINDS MAY DISPLACE LOOSE OBJECTS...AND COULD 
  RESULT IN MINOR PROPERTY DAMAGE. THE WIND COMBINED WITH THE 
  DRAMATIC CHANGE IN TEMPERATURE COULD RESULT IN HAZARDOUS 
  CONDITIONS TO THOSE CAUGHT OUTDOORS AS WELL AS SENSITIVE 
  ANIMALS AND VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ171>173-184>190-217-228-181200-
/O.CON.KEWX.WI.Y.0005.000000T0000Z-161218T1600Z/
LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-MAVERICK-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...EAGLE PASS...CARRIZO SPRINGS
948 PM CST SAT DEC 17 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY...

* TIMING...BEGINNING AS EARLY AS 7 PM OVER THE HILL COUNTRY AND 
  SOUTHERN EDWARDS PLATEAU AND AS EARLY AS 9 PM OVER ADJACENT 
  AREAS OF SOUTH CENTRAL TEXAS. 

* WINDS...25 TO 35 MPH WITH A FEW GUSTS TO AROUND 40 MPH.

* IMPACTS...STRONG WINDS MAY DISPLACE LOOSE OBJECTS...AND COULD 
  RESULT IN MINOR PROPERTY DAMAGE. THE WIND COMBINED WITH THE 
  DRAMATIC CHANGE IN TEMPERATURE COULD RESULT IN HAZARDOUS 
  CONDITIONS TO THOSE CAUGHT OUTDOORS AS WELL AS SENSITIVE 
  ANIMALS AND VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
379 
WWUS74 KEWX 180950
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
350 AM CST SUN DEC 18 2016

TXZ191>194-204>209-219>225-181800-
/O.CON.KEWX.FZ.W.0004.000000T0000Z-161218T1800Z/
/O.CON.KEWX.WI.Y.0005.000000T0000Z-161218T1600Z/
HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...SAN MARCOS...AUSTIN...BASTROP...
GIDDINGS...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...
LOCKHART...LA GRANGE...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETSVILLE
350 AM CST SUN DEC 18 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING...

* TIMING...STRONG WIND GUSTS UNTIL MID-MORNING AND FREEZING
  TEMPERATURES THROUGH THIS MORNING.

* WINDS...25 TO 30 MPH WITH A FEW GUSTS UP TO 40 MPH.

* TEMPERATURE...28 TO 32 DEGREES ALONG AND EAST OF I-35 AND 
  ALONG AND SOUTH OF U.S. 90. HARD FREEZE OF 22 TO 28 DEGREES 
  WEST OF I-35 ACROSS THE HILL COUNTRY.

* IMPACTS...STRONG WINDS MAY DISPLACE LOOSE OBJECTS...AND COULD 
  RESULT IN MINOR PROPERTY DAMAGE. THE WIND COMBINED WITH THE 
  DRAMATIC CHANGE IN TEMPERATURE COULD RESULT IN HAZARDOUS 
  CONDITIONS TO THOSE CAUGHT OUTDOORS AS WELL AS SENSITIVE 
  ANIMALS AND VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ183-202-203-218-181800-
/O.EXT.KEWX.WI.Y.0005.000000T0000Z-161218T1200Z/
/O.CON.KEWX.FZ.W.0004.000000T0000Z-161218T1800Z/
VAL VERDE-KINNEY-UVALDE-ZAVALA-
INCLUDING THE CITIES OF...DEL RIO...BRACKETVILLE...UVALDE...
CRYSTAL CITY
350 AM CST SUN DEC 18 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...
...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING....STRONG WIND GUSTS THROUGH EARLY THIS MORNING. FREEZING
  TEMPERATURES THROUGH THIS MORNING.

* WINDS...25 TO 30 MPH WITH A FEW GUSTS UP TO 40 MPH.

* TEMPERATURE...LOWS AROUND 32 DEGREES.

* IMPACTS...STRONG WINDS MAY DISPLACE LOOSE OBJECTS...AND COULD 
  RESULT IN MINOR PROPERTY DAMAGE. THE WIND COMBINED WITH THE 
  DRAMATIC CHANGE IN TEMPERATURE COULD RESULT IN HAZARDOUS 
  CONDITIONS TO THOSE CAUGHT OUTDOORS AS WELL AS SENSITIVE 
  ANIMALS AND VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ184-185-217-228-181200-
/O.EXT.KEWX.WI.Y.0005.000000T0000Z-161218T1200Z/
EDWARDS-REAL-MAVERICK-DIMMIT-
INCLUDING THE CITIES OF...ROCKSPRINGS...LEAKEY...EAGLE PASS...
CARRIZO SPRINGS
350 AM CST SUN DEC 18 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* TIMING...STRONG WIND GUSTS THROUGH EARLY THIS MORNING.

* WINDS...25 TO 30 MPH WITH GUSTS NEAR 35 MPH.

* IMPACTS...STRONG WINDS MAY DISPLACE LOOSE OBJECTS...AND COULD 
  RESULT IN MINOR PROPERTY DAMAGE. THE WIND COMBINED WITH THE 
  DRAMATIC CHANGE IN TEMPERATURE COULD RESULT IN HAZARDOUS 
  CONDITIONS TO THOSE CAUGHT OUTDOORS AS WELL AS SENSITIVE 
  ANIMALS AND VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ171>173-186>190-181600-
/O.CON.KEWX.WI.Y.0005.000000T0000Z-161218T1600Z/
LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...
KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO
350 AM CST SUN DEC 18 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING...

* TIMING...STRONG WIND GUSTS UNTIL MID-MORNING.

* WINDS...25 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* IMPACTS...STRONG WINDS MAY DISPLACE LOOSE OBJECTS...AND COULD 
  RESULT IN MINOR PROPERTY DAMAGE. THE WIND COMBINED WITH THE 
  DRAMATIC CHANGE IN TEMPERATURE COULD RESULT IN HAZARDOUS 
  CONDITIONS TO THOSE CAUGHT OUTDOORS AS WELL AS SENSITIVE 
  ANIMALS AND VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
888 
WWUS74 KEWX 181246
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
646 AM CST SUN DEC 18 2016

TXZ191>194-204>209-219>225-181800-
/O.CON.KEWX.FZ.W.0004.000000T0000Z-161218T1800Z/
/O.CON.KEWX.WI.Y.0005.000000T0000Z-161218T1600Z/
HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...SAN MARCOS...AUSTIN...BASTROP...
GIDDINGS...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...
LOCKHART...LA GRANGE...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETSVILLE
646 AM CST SUN DEC 18 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING...

* TIMING...STRONG NORTH WINDS UNTIL MID-MORNING AND FREEZING
  TEMPERATURES THROUGH THIS MORNING.

* WINDS...25 TO 30 MPH WITH A FEW GUSTS UP TO 40 MPH.

* TEMPERATURE...26 TO 32 DEGREES ALONG AND EAST OF I-35 AND ALONG
  AND SOUTH OF U.S. 90. HARD FREEZE OF 22 TO 28 DEGREES WEST OF
  I-35 ACROSS THE HILL COUNTRY.

* IMPACTS...STRONG WINDS MAY DISPLACE LOOSE OBJECTS...AND COULD 
  RESULT IN MINOR PROPERTY DAMAGE. THE WIND COMBINED WITH THE 
  DRAMATIC CHANGE IN TEMPERATURE COULD RESULT IN HAZARDOUS 
  CONDITIONS TO THOSE CAUGHT OUTDOORS AS WELL AS SENSITIVE 
  ANIMALS AND VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ183-202-203-218-181800-
/O.CON.KEWX.FZ.W.0004.000000T0000Z-161218T1800Z/
VAL VERDE-KINNEY-UVALDE-ZAVALA-
INCLUDING THE CITIES OF...DEL RIO...BRACKETVILLE...UVALDE...
CRYSTAL CITY
646 AM CST SUN DEC 18 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING....FREEZING TEMPERATURES THROUGH THIS MORNING.

* WINDS...25 TO 30 MPH WITH A FEW GUSTS UP TO 40 MPH.

* TEMPERATURE...LOWS AROUND 32 DEGREES.

* IMPACTS...STRONG WINDS MAY DISPLACE LOOSE OBJECTS...AND COULD 
  RESULT IN MINOR PROPERTY DAMAGE. THE WIND COMBINED WITH THE 
  DRAMATIC CHANGE IN TEMPERATURE COULD RESULT IN HAZARDOUS 
  CONDITIONS TO THOSE CAUGHT OUTDOORS AS WELL AS SENSITIVE 
  ANIMALS AND VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ171>173-186>190-181600-
/O.CON.KEWX.WI.Y.0005.000000T0000Z-161218T1600Z/
LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...
KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO
646 AM CST SUN DEC 18 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING...

* TIMING...STRONG WIND GUSTS UNTIL MID-MORNING.

* WINDS...25 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* IMPACTS...STRONG WINDS MAY DISPLACE LOOSE OBJECTS...AND COULD 
  RESULT IN MINOR PROPERTY DAMAGE. THE WIND COMBINED WITH THE 
  DRAMATIC CHANGE IN TEMPERATURE COULD RESULT IN HAZARDOUS 
  CONDITIONS TO THOSE CAUGHT OUTDOORS AS WELL AS SENSITIVE 
  ANIMALS AND VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Dec 17, 12:14 PM CST, 2 hours 23 minutes earlier.

Area forecast discussion, Dec 17, 12:14 PM CST, 2 hours 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
1214 PM CST Sat Dec 17 2016

.AVIATION.../18Z TAF CYCLE/

IFR and MVFR conditions remain across the terminals as of 18Z.
However, latest visible satellite trends indicate continual low
ceiling and cloud erosion to the NW and SE of TAF sites. Expect
most sites to jump quickly to VFR over the next few hours as
ceilings go from IFR to VFR with the scattering of ceilings
expected.

However, aviation impacts will increase with strong northerly
winds of 20-30 knots and gusts to 35-40 knots likely across most
areas. This will likely cause low-level turbulence during approach
and and take-off. Timing of winds: KAUS: 02-03Z, KSAT/KSSF: 03-04Z
KDRT: 03-04Z. KAUS/KSAT/KSSF could gust to 40 knots at times
overnight. A wind advisory will be in effect through Sunday
morning with slowly decreasing winds Sunday afternoon. VFR
conditions will prevail overnight and Sunday. Freezing
temperatures are also expected at KAUS/KSAT airports Sunday
morning. Frost is unlikely however, given large dewpoint
depression spreads.

&&

.PREV DISCUSSION... /ISSUED 820 AM CST Sat Dec 17 2016/

UPDATE... /INCLUSION OF MORNING DRIZZLE ALONG I-35/
Early morning swly LLJ led to a more damp surface condition along
I-35 this morning, with KEWX/KGRK radars continuing to show banded
features to indicate drizzle. The LLJ should diminish later this
morning, but the continued warm air advection from the swly winds
should enhance mixing and reduce the fog over much of the western
counties by the projected time of 10 am.

PREV DISCUSSION... /ISSUED 430 AM CST Sat Dec 17 2016/

SHORT TERM (Today through Monday)...
The main forecast concern in the short term period will be some
areas of dense fog this morning. Observational trends and hi-res
data suggest winds will be lightest across portions of the Rio
Grande plains, southern Edwards Plateau and Hill Country. Nearly
saturated conditions along with some low visibilities are already
in place across the mentioned areas this morning. We have opted to
issue a Dense Fog Advisory until 10 AM for counties along and
west of a Kerrville to Hondo to Pearsall line, except Val Verde
county. Visibilities should begin to slowly improve by mid-morning,
but given continued southerly flow, we'll keep fog in the forecast
throughout the remainder of this morning. With plenty of southerly
flow today, temperatures will warm into 70s to lower 80s.

A drastic change in temperatures is then expected this evening as
a strong, Arctic cold front moves across south central Texas.
The front will bring sharply cooler temperatures and gusty north
winds to all areas tonight. We do expect a few showers could be
possible along the front east of I-35 this evening, but will only
keep a 20-30% chance in the forecast at this time. Gusty north
winds may also result in wind speeds reaching advisory levels
along and east of the I-35 corridor. Prefer to get another round
of model guidance before issuing a wind advisory at this time. A
freeze tonight appears most likely generally along and north of
Highway 90. The cold air continues to pour into the region on
Sunday and despite mostly sunny skies, highs will only reach the
mid 30s to mid 40s. Cold air advection continues Sunday night and
at this time, this forecast period stands the best chance of
seeing a widespread freeze across south central Texas. Well below
normal temperatures will continue on Monday, with highs in the mid
30s to lower 40s expected.

LONG TERM (Monday Night through Saturday)...
Northerly winds and below normal temperatures continue on Tuesday
with southerly flow in the low-levels making a return on
Wednesday. Highs will briefly warm into the lower 60s on Wednesday
before another cold front moves in Wednesday night. This front
will help to keep dry weather and below normal temperatures in
the forecast through the remainder of the upcoming week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              27  36  23  40  30 /  -    0   0   0  -
Austin Bergstrom Intl Airport  29  37  23  40  30 /  10   0   0   0  -
New Braunfels Muni Airport     31  39  24  41  31 /  -    0   0   0  -
Burnet Muni Airport            23  34  19  38  27 /  -    0   0   0   0
Del Rio Intl Airport           35  42  28  43  31 /   0   0   0   0   0
Georgetown Muni Airport        25  34  20  38  28 /  -    0   0   0  -
Hondo Muni Airport             33  42  25  43  31 /  -    0   0   0   0
San Marcos Muni Airport        29  37  23  41  30 /  -    0   0   0  -
La Grange - Fayette Regional   30  38  26  41  32 /  30  -    0  -   -
San Antonio Intl Airport       32  39  25  42  32 /  -    0   0   0   0
Stinson Muni Airport           34  41  27  42  33 /  -    0   0   0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...Allen
Synoptic/Grids...Oaks
Public Service/Data Collection...Treadway
Hazardous weather outlook, Dec 17, 12:01 PM CST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1201 PM CST SAT DEC 17 2016

TXZ171>173-183>194-202>209-217>225-228-181815-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1201 PM CST SAT DEC 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL TEXAS..

.DAY ONE...THIS AFTERNOON AND SUNDAY.

WIND GUSTS AROUND 30 TO 35 MPH ARE EXPECTED THIS EVENING AND
OVERNIGHT ACROSS THE ENTIRE REGION BEHIND A STRONG COLD FRONT.
AREAS THAT COULD SEE GUSTS TO NEAR 40 MPH WILL BE NEAR THE
INTERSTATE 35 CORRIDOR. A WIND ADVISORY WILL BE IN EFFECT FOR THE
ENTIRE REGION THROUGH SUNDAY MORNING.

WIND CHILL VALUES IN THE TEENS AND LOW TO MID 20S ARE EXPECTED
TONIGHT INTO SUNDAY MORNING. SOME LOCATIONS ACROSS THE HILL
COUNTRY COULD SEE WIND CHILL VALUES APPROACH 10 DEGREES.

A FREEZE IS EXPECTED ACROSS THE HILL COUNTRY AND PORTIONS OF
CENTRAL TEXAS LATE TONIGHT. A FREEZE WARNING WILL BE IN EFFECT
FOR PORTIONS OF THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY.

A WIDESPREAD HARD FREEZE IS EXPECTED ACROSS MUCH OF SOUTH-
CENTRAL TEXAS MONDAY MORNING. AIR TEMPERATURES MONDAY MORNING
WILL FALL INTO THE TEENS AND LOW TO MID 20S ACROSS THE HILL
COUNTRY AND CENTRAL TEXAS AND UPPER 20S TO LOW 30S ELSEWHERE. WIND
CHILL READINGS COULD FALL INTO THE SINGLE DIGITS MONDAY MORNING.
PLEASE TAKE PRECAUTION NOW TO PROTECT OUTDOOR LIVESTOCK, PETS,
PLANTS, AND PIPES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ALLEN

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 3:29 AM CSTDense Fog AdvisoryEWXBandera, Dimmit, Edwards, Frio, Kerr, Kinney and 5 more6 hr
Dec 17, 2:37 PM CSTWind AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more19 hr

Nearby

Freeze Warnings in Texas, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.